Hello all, my last period ended July 19, I had unprotected sex ( he came inside me) July 23 (saturday) and wasn't due to ovulate till the following Thursday or so. I took Plan B after about an hour of the sex. A week later I started spotting brown discharge not enough to fill a pad, but for the past week I've been using light tampons just in case. The bleeding has been brown, dark red a couple of days, and lighter red. However it's the fifth day and has not stopped. I'm due for my period in a week and I was just wondering with this spotting should I be worried about pregnancy? Also, in the case I shouldn't, should I expect a period next week? Any helpful advice would be appreciated, thank you in advance!
This is just normal side effects of Plan B. Many women see a bit of bleeding a week or so after taking it and some do not-it is not an indication of whether it worked or not. As far as bleeding when your period is due, you may continue to have some bleeding, you may not. As you may know, each month the uterus builds a lining in preparation for a fertilized egg, if an egg is not fertilized then the lining is shed because it is not needed and we see this as our "period". Once this lining is shed, there isnt anymore to bleed so it just depends. If it is all cleared away during this bleed, you will have lighter to no bleeding when your regular period is due. Plan B is a huge blast of hormones designed to delay ovulation so it interrupts and confuses your normal cycle. If you are going to be sexually active, it is better to use routine birth control like the Pill, Depo, Nexplanon, Implanon, or IUD, etc. These are MUCH more effective than Plan B. Plan B should not be used as a form of birth control.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I had unprotected sex 5 days after the start of my period. Took plan b. light bleeding a week later?
Updated 30 Jan 2014 • 2 answers
Updated 16 Jul 2014 • 1 answer
I had sex one week after I took plan b and still got heavy bleeding which started like a light spot?
Updated 31 Oct 2014 • 1 answer
Updated 23 Dec 2014 • 1 answer
Updated 30 Sep 2018 • 4 answers